MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY; MISC ORTHO SURGICAL INSTR
Catalog Number 03.815.029
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during the post-operative phase after an unknown procedure for degenerative disc disease, the evolution squid, assembly / disassembly tool was damaged.The two plastic pieces were snapped.The procedure outcome was unknown and there was no patient consequence.This report is for one (1) evolution squid tool for assembly and disassembly this is report 1 of 1 for (b)(4).This complaint captures the post-operative malfunction.(b)(4): will capture the two synframe frames as damaged (identified post-operatively).(b)(4): will captured the unknown- cage/plate: synfix evolution and unknown - screws: synfix evolution for the degenerative disc disease (post-operative adverse event).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A device history record (dhr) review was conducted: part: 03.815.029 lot: l784378 manufacturing site: haegendorf release to warehouse date: 11.July 2018 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The review has shown that with ppsu black the correct material was used.A product investigation was conducted.Visual inspection: two ramps and the core piece of the disassembly assembly tool 03.815.029 were returned.At both ramps are the connecting pins broken off, both fragments were not returned for evaluation.There are wear marks at the forefront of the ramps visible, otherwise the devices is in a good condition.Dimensional inspection: the relevant dimensions cannot be verified anymore as the pins were not returned for evaluation.The review of the manufacturing documents did show no deviation from the specification regarding dimensions.Material review: the review of the manufacturing documents has show that with ppsu black the correct material was used.Drawing/specification review: the disassembly assembly instruction was reviewed.The disassembly assembly tool 03.815.029 is used to spread the legs of the evolution squid, synthes quick inserter and distractor 03.815.030.Summary: the complaint is confirmed as both pins of the returned disassembly assembly tool are broken off.Based on the provided information the exact cause of the breakage cannot be defined.The review of the dai has shown that typically no lateral and/or shear force is applied onto the pins of disassembly assembly tool during its indented use, therefore it is unlikely that the breakage occurred during normal handling.We can only assume that the ramps were exposed to lateral and/or shear force in assembled condition whilst the core piece was not inserted, for example by a fall to the ground or a hit by another instrument.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Physical manufacturer device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Further it was reported that the item snapped when trying to disassemble the synif evo squid on the assembly/disassembly block on (b)(6)2019.

Brand Name
EVOLUTION SQUID TOOL FOR ASSEMBLY AND DISASSEMBLY
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8456167
Report Number8030965-2019-62266
Device Sequence Number3014134
Product Code LXH
UDI-Device Identifier07611819534513
UDI-Public(01)07611819534513
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.815.029
Device Lot NumberL784378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/13/2019
Initial Date Received by Manufacturer 03/02/2019
Supplement Date Received by Manufacturer04/01/2019
Initial Report FDA Received Date03/27/2019
Supplement Report FDA Received Date04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1